Alert archive / Oklahoma / River Flood Warnings in 2013
River Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 30, 2013, 2:02 PM CDT for Ottawa County, Oklahoma. It took effect at Jul 30, 2013, 10:06 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2013, 2:02 PM CDT (19:02 UTC)
- In effect from
- Jul 30, 2013, 10:06 PM CDT
- Expired
- Aug 1, 2013, 2:54 PM CDT
- In force
- 41 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
232 WGUS44 KTSA 301902 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 202 PM CDT TUE JUL 30 2013 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-310302- /O.NEW.KTSA.FL.W.0032.130731T0306Z-130801T1954Z/ /QUAO2.1.ER.130731T0306Z.130731T1800Z.130801T1354Z.NO/ 202 PM CDT TUE JUL 30 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER NEAR QUAPAW. * FROM THIS EVENING TO THURSDAY AFTERNOON, OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM TUESDAY THE STAGE WAS 15.22 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 23.5 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 24.0 FEET, PARK AND RECREATIONAL AREAS DOWNSTREAM FROM THE GAGE SITE EXPERIENCE MODERATE FLOODING. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
2 follow-up statements
041 WGUS84 KTSA 310115 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT TUE JUL 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-310915- /O.EXT.KTSA.FL.W.0032.130731T1200Z-130801T0000Z/ /QUAO2.1.ER.130731T1200Z.130731T1200Z.130731T1800Z.NO/ 815 PM CDT TUE JUL 30 2013 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * FROM WEDNESDAY MORNING TO WEDNESDAY EVENING, OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM TUESDAY THE STAGE WAS 17.49 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE TO NEAR FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 20.0 FEET, MINOR AGRICULTURAL FLOODING OCCURS. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
314 WGUS84 KTSA 310825 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT WED JUL 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-310855- /O.CAN.KTSA.FL.W.0032.000000T0000Z-130801T0000Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 325 AM CDT WED JUL 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER NEAR QUAPAW. * AT 300 AM WEDNESDAY THE STAGE WAS 18.27 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CREST BELOW FLOOD STAGE AT 18.6 FEET THIS MORNING. * IMPACT...AT 20.0 FEET, MINOR AGRICULTURAL FLOODING OCCURS. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 30, 12:26 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 30, 12:26 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1226 PM CDT TUE JUL 30 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BULK OF RAIN HAS LEFT THE AREA...ALTHOUGH SEE MAY SEE SOME SCATTERED REDEVELOPMENT THIS AFTERNOON...WITH BEST CHANCES ACROSS SOUTHEAST OK AND WESTERN AR. MVFR CIGS/VSBYS WILL LIKELY DEVELOP LATER TONIGHT...ESPECIALLY ACROSS NORTHEAST OK AND NORTHWEST AR WHERE THE HEAVIER RAIN FELL. && .PREV DISCUSSION... /ISSUED 1133 AM CDT TUE JUL 30 2013/ ..UPDATE... DISCUSSION... PARTIALL CLEARING SKIES ALONG WITH A REMNANT OUTFLOW BOUNDARY STRETCHING ACROSS THE REGION MAY RESULT IN ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. WILL GO WITH GENERAL 20-25 POPS FOR ALL AREAS. UPDATED PRODUCTS HAVE BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 71 93 / 10 0 0 10 FSM 74 93 72 96 / 30 10 10 0 MLC 73 93 71 95 / 20 10 0 0 BVO 69 90 68 92 / 10 0 0 10 FYV 69 88 67 90 / 30 10 10 10 BYV 69 87 68 90 / 40 10 10 10 MKO 73 91 70 94 / 20 0 10 0 MIO 70 87 70 91 / 20 0 0 10 F10 73 91 71 93 / 20 0 0 0 HHW 73 96 72 97 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jul 30, 12:52 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1252 PM CDT TUE JUL 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-302230- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1252 PM CDT TUE JUL 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... A WEAK FRONTAL BOUNDARY STRETCHED FROM SOUTHWESTERN OKLAHOMA INTO NORTH CENTRAL OKLAHOMA...WITH A DIFFUSE OUTFLOW BOUNDARY NOTED ACROSS SOUTHEAST OKLAHOMA. PARTIAL CLEARING WILL ALLOW FOR SOME FURTHER DESTABILIZATION THIS AFTERNOON...AND MAY SEE ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE REGION LATER IN THE DAY. LOCALIZED WIND DAMAGE WOULD BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STRONGER STORMS THAT DEVELOP. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HOT AND HUMID CONDITIONS ARE FORECAST TO RETURN TO PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY AND THURSDAY AS THE FRONTAL BOUNDARY RETREATS NORTHWARD AND HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS. THUNDERSTORM CHANCES RETURN FRIDAY INTO THE START OF THE NEXT WORK WEEK IN RESPONSE TO ANOTHER FRONTAL BOUNDARY APPROACHING THE REGION. SOUTH OF THE NEXT FRONTAL BOUNDARY...HOT AND HUMID CONDITIONS COULD CONTINUE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:35 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jul 30, 12:49 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more | 3 hr |
| Jul 30, 12:59 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Jul 30, 1:21 AM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Jul 30, 3:52 AM CDT | Areal Flood Advisory | TSA | Creek | 113 min |
| Jul 30, 7:49 AM CDT | River Flood Warning | TSA | Ottawa | 57 hr |
Nearby
River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.